Texas, 2010Heat in Texas, May 5, 2010
May 5, 2010 · NWS EWX · 1 event in 1 county or zone
Dry, sunny weather led to high temperatures near 100 degrees in southern Val Verde county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry, sunny weather led to high temperatures near 100 degrees in southern Val Verde county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 5, 5:45 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, May 5, 5:45 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT WED MAY 5 2010
.AVIATION...
SHALLOW MOISTURE WILL RETURN TO SOUTH CENTRAL TEXAS OVERNIGHT
INTO THURSDAY. EXPECT PATCHY 3-5SM BR FEW-SCT003-006 BETWEEN 08Z
AND 15Z SE OF THE ESCARPMENT. OTHERWISE, VFR SKIES FEW250 WILL
PREVAIL. S TO SE WINDS 8 KTS OR LESS WILL INCREASE TO 10 TO 20 KTS
THURSDAY WITH SOME GUSTS UP TO 25 KTS IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 307 PM CDT WED MAY 5 2010/
DISCUSSION...
PATCHY FOG MAY DEVELOP LATE TONIGHT OVER OUR SOUTHEAST CORRIDOR
AS RADIATIVE/ADVECTIVE PROCESSES TAKE OVER IN MOIST SOUTHERLY LOW
LEVEL FLOW. ANOTHER VERY WARM..HUMID DAY IS IN STORE FOR THURSDAY
AS A MOIST SOUTHERLY FLOW CONTINUES. LOW CLOUDS WILL FORM OVERNIGHT
THURSDAY INTO EARLY FRIDAY MORNING..TAPPING GULF MOISTURE. A COLD
FRONT ENTERING THE TEXAS PANHANDLE THURSDAY EVENING WILL EASE INTO
SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON/FRIDAY EVENING. WILL
INTRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
WITH THE FRONT. THE WEAKENING FRONTAL ZONE WILL BECOME STATIONARY
SATURDAY ALONG THE NORTHERN AND EASTERN PORTIONS OF THE REGION AS
SOUTHEAST FLOW BRIDGES THE FRONT OVER WESTERN PORTIONS. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUE IN VICINITY OF THE
FRONT. SOUTHERLY FLOW AND VERY WARM HUMID WEATHER WILL RESUME
SUNDAY WITH HIGHS NEAR 90 EXCEPT MID TO UPPER 90S SOUTHWEST. BY
MONDAY..A FEW ISOLATED SHOWERS MAY FORM FROM UPLIFT ALONG THE LOW
LEVEL JET OVER THE EASTERN HILL COUNTRY..OTHERWISE CLOUDY MORNING
BECOMING PARTLY CLOUDY..VERY WARM AND HUMID MONDAY AFTERNOON.
AN ATTENDANT DRY LINE WILL PUSH INTO FAR WESTERN PORTIONS OF THE
CWA NEXT TUESDAY BUT A STRONG SOUTHWESTERLY CAP (SUBSIDENT SOUTHWEST
WINDS ALOFT) ALOFT WILL KEEP ACTIVITY FROM INITIATING. A FEW SHOWERS
MAY DEVELOP OVER EASTERN PORTIONS OF THE CWA DUE TO LOW LEVEL
MOISTURE CONVERGENCE OFF THE GULF. CONTINUED WARM AND HUMID TUESDAY
WITH HIGHS RANGING FROM NEAR 90 HILLS TO NEAR 100 EXTREME SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 64 94 72 94 69 / 0 0 - 10 20
AUSTIN BERGSTROM INTL AIRPORT 58 93 69 94 68 / 0 0 - 10 20
NEW BRAUNFELS MUNI AIRPORT 61 94 69 93 69 / 0 0 - 10 20
BURNET MUNI AIRPORT 62 92 70 91 66 / 0 0 - 20 20
DEL RIO INTL AIRPORT 68 96 72 97 73 / 0 0 - - 20
GEORGETOWN MUNI AIRPORT 63 92 71 91 67 / 0 0 - 20 20
HONDO MUNI AIRPORT 61 94 70 92 70 / 0 0 - 10 20
SAN MARCOS MUNI AIRPORT 62 93 73 93 70 / 0 0 - 10 20
LA GRANGE - FAYETTE REGIONAL 62 90 72 92 70 / - 0 - - 20
SAN ANTONIO INTL AIRPORT 64 96 72 94 71 / 0 0 - 10 20
STINSON MUNI AIRPORT 62 93 71 94 71 / 0 0 - 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/04
Hazardous weather outlook, May 5, 4:23 AM CST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 AM CDT WED MAY 5 2010
TXZ171>173-183>194-202>209-217>225-228-061030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
523 AM CDT WED MAY 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Val Verde
- When
- May 5, 7:35 PM CST
- Where
- Val Verde forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- County Official
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
In Del Rio, a boy was found in a vehicle and taken to an area hospital where he was pronounced dead at 7:35PM CST. The high temperature in Del Rio on this day was 98 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Val Verde | 2010-05-05 | 3 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, May 5, 20103 injured · $240,000 · 20 events
- Hail and Damaging Wind in Ohio, May 5, 2010$127,000 · 1.75 in hail · 37 events
- Damaging Winds in Pennsylvania, May 5, 2010$20,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, May 5, 20101 injured · 1 event
- Winter Storm in Montana, May 5 to 7, 20108 events
- Hail in Ohio, May 5, 20101.75 in hail · 7 events
- Hail and Damaging Wind in Indiana, May 5, 20101.5 in hail · 6 events
- Hail in Ohio, May 5, 20101 in hail · 6 events
- Winter Storm in Montana, May 5 to 6, 20105 events
- Strong Wind in Wisconsin, May 5, 2010$4,000 · 3 events
- Marine Hail in Lake St. Clair, May 5, 20100.75 in hail · 3 events
- Marine Thunderstorm Winds in Lake Erie, May 5, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234575.